Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 11, 2021, 9:33 PM EDT for Fannin County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 9:33 PM EDT (01:33 UTC)
- Expired
- Jun 11, 2021, 10:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Fannin County, GA
The radar
The Knoxville radar (KMRX), 163 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 947 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted.
148
WWUS82 KFFC 120133
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
933 PM EDT Fri Jun 11 2021
GAZ006-120200-
Fannin GA-
933 PM EDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR FANNIN COUNTY UNTIL 1000 PM
EDT...
At 933 PM EDT...a line of strong thunderstorms was along a line
extending from Loving to near Epworth to near Cohutta Wilderness...
and moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Blue Ridge, Morganton, Hemp, Mineral Bluff, Jones Mill, Higdon,
Colwell, Hurst, Loving, Cohutta Wilderness and Epworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8417 3496 8416 3495 8418 3492 8414
3486 8412 3485 8414 3484 8415 3482 8434
3484 8437 3484 8440 3486 8442 3486 8444
3492 8460 3499 8462
TIME...MOT...LOC 0133Z 323DEG 14KT 3494 8421 3495 8445 3503 8464
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 11, 8:15 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 11, 8:15 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 815 PM EDT Fri Jun 11 2021 .UPDATE... Updated for the 00Z Aviation Discussion. && .PREV DISCUSSION... /Issued 351 PM EDT Fri Jun 11 2021/ SHORT TERM /Tonight through Saturday Night/... Convection has become more widespread as expected given the daytime heating destabilization coupled with the PVA along the southern extent of the persistent upper low. Given the marginal instability and weakly sheared env, thinking most development will stay as general thunder intensity though a few have shown some strong outflows and cannot rule out isolated severe. Overnight we should expect some isolated showers or thunderstorms and possible patchy fog in the morning from any spots having received heavier precip. For Saturday have confined likely pops to mainly central GA with decreased chances to the north and west as main trough axis and deeper moisture gets a bit farther push SE. Temps Saturday afternoon look to moderate about 5 deg warmer than today in much of the north and parts of the west given overall less convective coverage and some drier mid/upper level columns advecting southward. Baker LONG TERM /Sunday through Friday/... A "cold" front will enter our CWA on Sunday, but given the abundant moisture across the SE, it will take until Monday for the mid and lower levels to dry out. When it finally does though, northern Georgia will see some relief from the humidity for a few days with minimum RH values dropping into the low 40s and upper 30s by Wednesday as NW flow dominates the long term. The same can't be said about south and central Georgia as the humidity returns to the area toward the late part of the next week. Afternoon thunderstorms will likely stay south of Macon as warm humid air gets pushed up from the gulf again on Thursday. This warm moist air will be driven by a potential tropical disturbance. Both the EURO and the GFS are indicating that conditions could be favorable to fire up the tropics, but given how far out the forecast is there is still a great deal of uncertainty. Regardless of development or not, the dry spell will likely be broken late next week as the flow becomes more southerly. Vaughn && .AVIATION... 00Z Update... Scattered SHRA/TSRA is ongoing across portions of central Georgia, along with isolated SHRA/TSRA in north Georgia, and coverage is expected to continue to diminish this evening. Some precip may linger in central Georgia overnight, warranting VCSH at CSG/MCN through the overnight period. Ceilings are primarily VFR, but are expected to lower to MVFR after 08-09Z at all sites. Ceilings will improve to low-VFR by 15Z. Showers and thunderstorms are expected to return by Saturday afternoon, but with lower coverage than today. A PROB30 for TSRA has been included at the metro ATL sites for 18-00Z and at CSG/MCN for 19-00Z. Winds of 5-10 kts through the period will be mainly W before shifting to NW Saturday morning and through the rest of the day. //ATL Confidence...00Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 69 90 68 90 / 40 50 40 30 Atlanta 70 89 70 89 / 40 40 20 30 Blairsville 65 84 63 85 / 40 30 20 40 Cartersville 68 88 68 90 / 50 20 10 30 Columbus 71 90 71 92 / 50 60 30 30 Gainesville 69 88 69 88 / 40 30 20 40 Macon 69 91 69 91 / 40 60 40 30 Rome 69 90 69 91 / 50 20 20 30 Peachtree City 69 88 69 89 / 40 50 20 30 Vidalia 72 90 72 88 / 30 70 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....Vaughn AVIATION...King
Hazardous weather outlook, Jun 11, 11:55 AM EDT, 9 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1155 AM EDT Fri Jun 11 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1155 AM EDT Fri Jun 11 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will be possible across North and Central Georgia today into tonight. Widespread severe weather is not expected, but an isolated strong to severe storm could occur. The primary threats will be heavy rain, frequent lightning, and a few strong winds gusts in any stronger storms that occur. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... There will be a chance of thunderstorms across north and central Georgia Saturday and Sunday, then mainly confined to parts of central Georgia Monday through Wednesday. The greatest chance will be during the afternoon and evening hours. A few stronger thunderstorms cannot be ruled out on any of these days, however no organized or widespread severe weather is expected. The primary threat from any thunderstorms will be frequent lightning, gusty winds and brief heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jun 11, 5:51 PM EDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT Fri Jun 11 2021
GAZ083-084-097-112215-
Wilkinson GA-Laurens GA-Twiggs GA-
551 PM EDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKINSON...
NORTHWESTERN LAURENS AND EASTERN TWIGGS COUNTIES UNTIL 615 PM EDT...
At 551 PM EDT...a strong thunderstorm was near Allentown, or 9 miles
east of Jeffersonville...moving east at 25 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dublin, Dudley, Danville, Montrose, Allentown, Chappells Mill and
Nicklesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3255 8321 3258 8323 3257 8325 3260 8330
3271 8323 3270 8294 3256 8291 3249 8310
TIME...MOT...LOC 2151Z 284DEG 22KT 3263 8319
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jun 11, 6:03 PM EDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
603 PM EDT Fri Jun 11 2021
GAZ084-085-097-112230-
Wilkinson GA-Johnson GA-Laurens GA-
603 PM EDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILKINSON...NORTHWESTERN
JOHNSON AND NORTHERN LAURENS COUNTIES UNTIL 630 PM EDT...
At 603 PM EDT...a strong thunderstorm was near Chappells Mill, or 11
miles southeast of Irwinton...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Tuckers Crossroad.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3266 8281 3271 8303 3277 8302 3278 8296
3276 8296 3276 8295 3279 8286 3280 8278
3272 8275
TIME...MOT...LOC 2203Z 278DEG 23KT 3274 8299
WIND...40MPHSpecial weather statement, Jun 11, 6:15 PM EDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
615 PM EDT Fri Jun 11 2021
GAZ097-112245-
Laurens GA-
615 PM EDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAURENS COUNTY UNTIL
645 PM EDT...
At 615 PM EDT...a strong thunderstorm was near Chappells Mill, or 7
miles north of Dublin...moving east at 25 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dublin, East Dublin, Lovett, Brewton and Minter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3245 8289 3260 8309 3270 8298 3265 8277
3261 8267 3252 8267 3252 8266 3249 8266
TIME...MOT...LOC 2215Z 280DEG 20KT 3264 8295
WIND...50MPHSpecial weather statement, Jun 11, 6:39 PM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
639 PM EDT Fri Jun 11 2021
GAZ085-086-097-112315-
Emanuel GA-Johnson GA-Laurens GA-
639 PM EDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EMANUEL...JOHNSON
AND NORTHEASTERN LAURENS COUNTIES UNTIL 715 PM EDT...
At 639 PM EDT...an area of strong thunderstorms was centered near
Wrightsville...moving east at 35 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Wrightsville, Adrian, Kite, Spann, Donovan, Blundale,
Lovett, Norristown Junction, Dellwood, New Home, Meeks, Brewton and
Scott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3250 8255 3251 8256 3251 8265 3249 8264
3250 8265 3260 8285 3277 8279 3278 8247
3276 8243 3278 8239 3261 8232
TIME...MOT...LOC 2239Z 280DEG 28KT 3269 8267
WIND...50MPHSpecial weather statement, Jun 11, 7:07 PM EDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
707 PM EDT Fri Jun 11 2021
GAZ086-112330-
Emanuel GA-
707 PM EDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR EMANUEL COUNTY UNTIL 730 PM
EDT...
At 707 PM EDT...a strong thunderstorm was centered near Blundale, or
8 miles north of Swainsboro. Another strong storm was centered 5
miles southwest of Swainsboro. Both storms were moving east at 30
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Twin City, Garfield, Summertown, Nunez, Dellwood, Modoc,
Canoochee, Blundale and George L Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3254 8204 3256 8208 3252 8215 3248 8218
3245 8219 3252 8243 3263 8243 3271 8245
3277 8242 3277 8241 3278 8240 3278 8213
3266 8208 3261 8200
TIME...MOT...LOC 2307Z 280DEG 28KT 3272 8237
WIND...40MPHSpecial weather statement, Jun 11, 9:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
933 PM EDT Fri Jun 11 2021
GAZ006-120200-
Fannin GA-
933 PM EDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR FANNIN COUNTY UNTIL 1000 PM
EDT...
At 933 PM EDT...a line of strong thunderstorms was along a line
extending from Loving to near Epworth to near Cohutta Wilderness...
and moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Blue Ridge, Morganton, Hemp, Mineral Bluff, Jones Mill, Higdon,
Colwell, Hurst, Loving, Cohutta Wilderness and Epworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8417 3496 8416 3495 8418 3492 8414
3486 8412 3485 8414 3484 8415 3482 8434
3484 8437 3484 8440 3486 8442 3486 8444
3492 8460 3499 8462
TIME...MOT...LOC 0133Z 323DEG 14KT 3494 8421 3495 8445 3503 8464
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:59 PM EDT | Special Weather Statement | FFC | Fannin | 31 min |
| Jun 11, 10:03 PM EDT | Special Weather Statement | FFC | Murray | 27 min |
| Jun 11, 10:28 PM EDT | Special Weather Statement | FFC | Gilmer | 32 min |
| Jun 11, 10:55 PM EDT | Special Weather Statement | FFC | Gilmer | 35 min |
| Jun 12, 12:59 PM EDT | Special Weather Statement | FFC | Paulding | 31 min |
| Jun 12, 1:40 PM EDT | Special Weather Statement | FFC | Douglas | 35 min |
| Jun 12, 2:01 PM EDT | Special Weather Statement | FFC | Fayette | 29 min |
| Jun 12, 2:31 PM EDT | Special Weather Statement | FFC | Fayette | 29 min |
| Jun 12, 2:55 PM EDT | Special Weather Statement | FFC | McDuffie | 35 min |
| Jun 12, 3:11 PM EDT | Special Weather Statement | FFC | Floyd, Polk | 34 min |
| Jun 12, 3:20 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 40 min |
| Jun 12, 3:44 PM EDT | Special Weather Statement | FFC | Madison | 31 min |
| Jun 12, 3:49 PM EDT | Special Weather Statement | FFC | Harris | 26 min |
| Jun 12, 3:51 PM EDT | Special Weather Statement | FFC | Jefferson | 24 min |
| Jun 12, 3:54 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 38 min |
| Jun 12, 3:56 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Warren | 49 min |
| Jun 12, 3:58 PM EDT | Special Weather Statement | FFC | Pulaski | 32 min |
| Jun 12, 3:59 PM EDT | Special Weather Statement | FFC | Taliaferro | 31 min |
| Jun 12, 4:05 PM EDT | Special Weather Statement | FFC | Oglethorpe | 25 min |
| Jun 12, 4:12 PM EDT | Special Weather Statement | FFC | Johnson | 33 min |
| Jun 12, 4:12 PM EDT | Special Weather Statement | FFC | Talbot | 33 min |
| Jun 12, 4:23 PM EDT | Special Weather Statement | FFC | Dodge | 37 min |
| Jun 12, 4:25 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson | 35 min |
| Jun 12, 4:31 PM EDT | Special Weather Statement | FFC | Polk | 29 min |
| Jun 12, 4:35 PM EDT | Special Weather Statement | FFC | Talbot | 25 min |
| Jun 12, 4:40 PM EDT | Special Weather Statement | FFC | Glascock | 35 min |
| Jun 12, 4:42 PM EDT | Special Weather Statement | FFC | Oglethorpe | 33 min |
| Jun 12, 4:45 PM EDT | Special Weather Statement | FFC | Telfair | 30 min |
| Jun 12, 4:50 PM EDT | Special Weather Statement | FFC | Crawford | 25 min |
| Jun 12, 4:56 PM EDT | Special Weather Statement | FFC | Harris, Muscogee | 34 min |
| Jun 12, 4:57 PM EDT | Special Weather Statement | FFC | Washington | 33 min |
| Jun 12, 5:06 PM EDT | Special Weather Statement | FFC | Macon | 24 min |
| Jun 12, 5:15 PM EDT | Special Weather Statement | FFC | Washington | 30 min |
| Jun 12, 5:16 PM EDT | Special Weather Statement | FFC | Macon | 29 min |
| Jun 12, 5:18 PM EDT | Special Weather Statement | FFC | Bibb | 27 min |
| Jun 12, 5:28 PM EDT | Special Weather Statement | FFC | Wilcox | 32 min |
| Jun 12, 5:32 PM EDT | Special Weather Statement | FFC | Emanuel | 28 min |
| Jun 12, 5:33 PM EDT | Special Weather Statement | FFC | Wheeler | 27 min |
| Jun 12, 5:38 PM EDT | Special Weather Statement | FFC | Dooly | 37 min |
| Jun 12, 5:44 PM EDT | Special Weather Statement | FFC | Twiggs | 31 min |
| Jun 12, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Wilcox | 38 min |
| Jun 12, 6:01 PM EDT | Special Weather Statement | FFC | Treutlen | 29 min |
| Jun 12, 6:03 PM EDT | Special Weather Statement | FFC | Laurens | 27 min |
| Jun 12, 6:06 PM EDT | Special Weather Statement | FFC | Wilcox | 24 min |
| Jun 12, 6:11 PM EDT | Special Weather Statement | FFC | Crisp | 34 min |
| Jun 12, 6:23 PM EDT | Special Weather Statement | FFC | Laurens, Treutlen | 22 min |
| Jun 12, 6:24 PM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 36 min |
| Jun 12, 6:28 PM EDT | Special Weather Statement | FFC | Toombs | 32 min |
| Jun 12, 6:35 PM EDT | Special Weather Statement | FFC | Dodge | 25 min |
| Jun 12, 6:42 PM EDT | Special Weather Statement | FFC | Baldwin | 33 min |
| Jun 12, 6:56 PM EDT | Special Weather Statement | FFC | Laurens | 34 min |
| Jun 12, 7:03 PM EDT | Special Weather Statement | FFC | Jasper | 27 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.